Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 26, 1994, 3:46 AM CST for Muskogee County, Oklahoma. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Jan 26, 1994, 3:46 AM CST (09:46 UTC)
- Expired
- Jan 26, 1994, 4:45 AM CST
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Muskogee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KTUL 260948 SVRTSA OKC101-261045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 346 AM CST WED JAN 26 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...MUSKOGEE COUNTY AT 345 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSORM 10 MILES SOUTHWEST OF MUSKOGEE. MOVEMENT WAS NORTHEAST AT 30 MPH. THE CITY OF MUSKOGEE IS IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 9:10 PM CST, 6 hours 36 minutes earlier.
Area forecast discussion, Jan 25, 9:10 PM CST, 6 hours 36 minutes before
FPUS3 KTUL 260309 AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 910 PM CST TUE JAN 25 1994 WK S/W MVNG ACRS TX THIS EVE COMBINED W/UNSTABLE AIR WAS ENOUGH TO KICK OFF SOME TRW JUST S OF MCCURTAIN CNTY. BUT LAST LOOK AT RADAR DID SHOW SOME PRECIP STARTING TO FORM DOWN IN THAT AREA AND LDS INDICATING SOME CGS NR IDB. AFT THIS MAIN FOCUS TURNS TO THE W W/NEG TILTED S/W CRNTLY ACRS AZ. OK PROFILERS HAVE BEEN NICELY SHOWING THE WNDS BACKING TO THE S/SW FROM JUST ABV THE SFC TO ARND H7. THIS SHLD KEEP THE GOOD MOISTURE SUPPLY COMING FROM TX WHERE H85 DW PTS WERE ARND 10C. LAST CPL OF SFC PLOTS SEEM TO SHOW THAT SFC BNDRY HAS SLOWED TO A CRAWL AS WOULD BE XPCTD W/THE BEST SFC PRES RISES WELL TO THE NE OF OK. NEW ETAX SEEMS TO BE IN PRETTY GOOD AGREEMENT W/PREV RUN...ALTHO A BIT STRNGER W/VORT MAX. LOOKS LIKE BNDRY WL FINALLY SET UP ARND ECNTRL OK. PRETTY LARGE AREA OF +6 UVM AT H7 BY 12Z WED ACRS MOST OF ERN OK. W/ PLENTY OF MOISTURE AND BNDRY IN PLACE WL PROB UP POPS SOME FOR LATE TNGT. SEEMS LIKE HEAVY RAIN COULD BE A PROB FOR MORE THAN THE SE TMRW AS IN PREV FCST. BUT JUST BASED ON ETAX AM HESITANT TO MAKE ANY CHGS. SO WL LED MID SHIFT PONDER THIS W/REST OF THE NEW GUIDANCE. 07 .TUL...NONE.
In the hours before
Special weather statement, Jan 26, 2:15 AM CST, 1 hour 31 minutes before
OKC061-077-121-260915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 215 AM CST WED JAN 26 1994 ...THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA... AT 210 AM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA. MOST OF THE THUNDERSTORM ACTIVITY WAS CONCENTRATED ALONG A 20 MILE WIDE LINE FROM MCALESTER TO PAGE. MOVEMENT WAS NORTHEAST AT 30 MPH. THESE THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL AND POSSIBLY SMALL HAIL AS THEY MOVE THROUGH PITTSBURG AND LATIMER COUNTIES DURING THE NEXT HOUR. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jan 26, 2:17 AM CST, 1 hour 29 minutes before
OKC061-077-121-260915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 215 AM CST WED JAN 26 1994 ...THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA... AT 210 AM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA. MOST OF THE THUNDERSTORM ACTIVITY WAS CONCENTRATED ALONG A 20 MILE WIDE LINE FROM MCALESTER TO PAGE. MOVEMENT WAS NORTHEAST AT 30 MPH. THESE THUNDERSTORMS WILL LIKELY `PRODUCE HEAVY RAINFALL AND POSSIBLY SMALL HAIL AS THEY MOVE THROUGH PITTSBURG AND LATIMER COUNTIES DURING THE NEXT HOUR. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jan 26, 3:15 AM CST, 31 minutes before
OKC061-091-261015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 315 AM CST WED JAN 26 1994 ...THUNDERSTORMS SPREADING INTO EAST CENTRAL OKLAHOMA... AT 310 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF THUNDERSTORMS MOVING INTO MCINTOSH AND HASKELL COUNTIES. THESE STORMS WILL MOVE INTO THE COMMUNTIES OF EUFALA AND STIGLER DURING THE NEXT HALF HOUR AND WILL MOVE THROUGH THE REMAINDER OF THESE COUNTIES DURING THE NEXT HOUR. MOVEMENT WAS NORTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL HAIL AS THEY MOVE THROUGH MCINTOSH AND HASKELL COUNTIES. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jan 26, 3:17 AM CST, 29 minutes before
OKC061-091-261015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 315 AM CST WED JAN 26 1994 ...THUNDERSTORMS SPREADING INTO EAST CENTRAL OKLAHOMA... AT 310 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF THUNDERSTORMS MOVING INTO MCINTOSH AND HASKELL COUNTIES. THESE STORMS WILL MOVE INTO THE COMMUNTIES OF EUFALA AND STIGLER DURING THE NEXT HALF HOUR AND WILL MOVE THROUGH THE REMAINDER OF THESE COUNTIES DURING THE NEXT HOUR. MOVEMENT WAS NORTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL HAIL AS THEY MOVE THROUGH MCINTOSH AND HASKELL COUNTIES. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:13 AM CST | Severe Thunderstorm Warning | TSA | Wagoner | 62 min |
| Jan 26, 5:16 AM CST | Severe Thunderstorm Warning | TSA | Craig | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.